Page 3 of 3 FirstFirst 123
Results 21 to 24 of 24

Thread: Frieda

  1. #21
    Forum Member Barry52's Avatar
    Join Date
    Mar 2012
    Location
    Newark on Trent
    Posts
    2,332
    Quote Originally Posted by Julie dawn View Post
    I have been told by my mnd specialist that baclofen can cause muscles to relax too much. I have been told never to take it, as the reason I am still walking is that my legs are in constant spasm. If I was to take baclofen it would stop me walking because of how it relaxes muscles.
    Hi Julie,

    Just to clear up any confusion for our forum family, baclofen will not affect walking if this function is not compromised by MND. I take 10mg in the evening to ease cramps during sleep. I use a walker to get around indoors and out. Most drugs have side effects and they will differ in each person.

    Best wishes,
    Barry
    Iím going to do this even if it kills me!

  2. #22
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Posts
    3,415

    Baclofen - Getting The Dose Right is Key

    Baclofen, and other antispasmodic drugs, are an important meds in the management of MND. Very many of us would be in constant pain and discomfort without them and/or have different levels of functionality.

    Yes, they lower the muscle tone, which can allow stiff legs to bend at the knee, allowing a person to walk better but, take too high a dose and the muscle tone lowers too much, which may make walking unsafe.

    So, the key to taking Baclofen, or any antispasmodic, is taking the RIGHT DOSE AT THE RIGHT TIME.

    This may take a few days to achieve and, if the levels of spasticity changes, the dose may change - it's often a case of being aware of your body.

    So, please don't write it off! And, if Baclofen causes undesirable side effects, there are alternatives.

    Love Ellie.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

  3. #23
    Forum Member Lynne K's Avatar
    Join Date
    Nov 2017
    Posts
    906
    Barry, my neurologist said that Baclofen can effect walking by making muscles slacker so she left it up to me as to whether to take it. I decided not to as didn't want to take a chance that my already dodgy walking would be made worse. Maybe you are lucky that it doesn't effect your walking. Lynne
    ALS diagnosed November 2017, limb onset. For the 4 yrs previously I was losing my ballance.
    I'm staying positive and taking each day as it comes.

  4. #24
    Forum Member Kayleigh's Avatar
    Join Date
    Nov 2018
    Posts
    1,163
    I have never been offered Baclofen or any other anti-spasmodic medication but, in case I am in future, its good to know about the pros and cons of taking it.

    Also, if Baclofen was ever prescribed for me, I would expect it to be prescribed at a low dose initially (and if the dose was increased, it should be done so gradually) - as detailed on the following webpage about Baclofen (on the patient.info website):-

    http://https://patient.info/medicine/baclofen-for-chronic-muscle-spasm-lyflex-lioresal

    Love
    Kayleigh

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •